Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 136, NWS Green Bay, WI

August 28, 2007Marinette County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 28, 2007, 4:44 PM CDT for Marinette County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 28, 2007, 4:44 PM CDT (21:44 UTC)
Expired
Aug 28, 2007, 5:45 PM CDT
In force
61 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Marinette County, WI

The radar

The Green Bay radar (KGRB), 95 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 28, 12:15 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
386 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 4:18 PM CDT, 26 minutes earlier.

Area forecast discussion, Aug 28, 4:18 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
418 PM CDT TUE AUG 28 2007

.SHORT TERM...TONIGHT AND WEDNESDAY...CONCERN OF FORECAST FOCUS ON
FRONT MOVEMENT AND ONGOING CONVECTION OVER CENTRAL WI. FRONTAL
BOUNDARY HAS MADE LITTLE PROGRESS SOUTH THIS AFTERNOON. WEAK WAVE
MOVING THROUGH FLOW OVER NORTHWEST WI/EASTERN MN...SPURRING ON CURRENT
CONVECTION. STRONGER WAVE NOW SEEN OVER NORTHEAST NE. ASCENT
ASSOCIATED WITH THIS FEATURE TO MAINTAIN CONVECTION INTO THE
EVENING HOURS. SIG INSTABILITY SEEN OVER CWA WITH SBCAPE VALUES
AROUND 3500 IN VERY WARM AND HUMID AIRMASS AHEAD OF FRONT. LATEST
TAMDAR SOUNDINGS INDICATE CIN HAS ALL BUT ERODED.
SHEAR/UNIDIRECTIONAL FLOW POINTS TO WINDS BEING MAJOR
THREAT...EXCEPT RIGHT NEAR BOUNDARY WHERE A TORNADO MAY BE
POSSIBLE EARLY THIS EVENING.

HAVE GONE WITH SLOWER MOVEMENT OF FRONT UNTIL AFTER WAVES MOVE
THROUGH...SLOWER THAN NAM. AREA OF LOW CLOUDS/LIGHT RAIN TO
LINGER BEHIND THE FRONT. TRENDED TOWARDS MILDER TEMPS
TONIGHT...AND LINGERED SHOWERS A BIT MORE WED MORN.

.LONG TERM...WED NGT THRU TUE

LONG TERM MODELS IN GOOD AGREEMENT THRU MUCH OF PD AS LARGE E-W UPPER
RDG CONTROLS MUCH OF CNTRL US WX.

HIGH PRESS WILL BUILD INTO THE REGION WED NIGHT...BRINGING CLEAR
SKIES AND COOL TEMPS. TEMPS ARE EXPECTED TO DROP AOB 40 OVER THE
NORTH TO THE LOWER TO MIDDLE 50S ALONG LAKE MICHIGAN. COULD EVEN
BE ISOLD AREAS OF FROST IN LOW LYING REGIONS OF N-CNTRL WI. HIGH
PRESS REMAINS IN CONTROL OF THE WEATHER THRU SAT.

SHRTWV TROF MOVG ALNG US/CAN BORDER AND ASSOC SFC TROF COULD
BRING SHRA/TSRA SUN-MON.

TEMPS CLOSE TO HPC GUIDE FOR DAYS 5-7. ADJ MIN TEMPS DOWN FROM GFS MOS WITH
COOL HIGH PRES ON THU AM...OTHERWISE REMAINDER OF TEMPS CLOSE TO
GUID.
&&

.AVIATION...CONVECTION ONGOING OVER WESTERN TAF SITES...EXPECTED
TO MOVE INTO GRB AROUND 7PM. SIG WINDS/HEAVY RAIN WITH SYSTEMS.
LOW CLOUDS/LIGHT RAIN OR FOG SEEN RIGHT BEHIND FRONT WITH MVFR
CONDITIONS EXPECTED INTO EARLY MORNING HOURS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/JKL
Hazardous weather outlook, Aug 28, 1:00 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
100 PM CDT TUE AUG 28 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291800-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
100 PM CDT TUE AUG 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL MOVE INTO CENTRAL AND NORTH CENTRAL WISCONSIN THIS
AFTERNOON AHEAD OF A COLD FRONT MOVING SOUTH THROUGH THE STATE.   THERE
IS A POTENTIAL THAT A FEW OF THE STORMS WILL PRODUCE DAMAGING WINDS AND
LARGE HAIL.  THE STORMS ARE EXPECTED TO MOVE SOUTH INTO THE FOX VALLEY
AND LAKESHORE AREAS THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.

LMZ521-522-541>543-564-291800-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
100 PM CDT TUE AUG 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE LIKELY THIS EVENING.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT DUE TO HIGH WAVES ON LAKE
MICHIGAN THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TE
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Aug 28, 3:58 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
358 PM CDT TUE AUG 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND GST     WAUSAU                  44.96N 89.63W
08/28/2007  M62 MPH          MARATHON           WI   ASOS

            TREES DOWN IN WAUSAU ON GRAND AVE

&&
Local storm report, Aug 28, 3:59 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
359 PM CDT TUE AUG 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HAIL             WAUSAU                  44.96N 89.63W
08/28/2007  E1.00 INCH       MARATHON           WI   PUBLIC

            AT AIRPORT.

&&
Local storm report, Aug 28, 4:06 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
406 PM CDT TUE AUG 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     4 SW PARRISH            45.37N 89.46W
08/28/2007                   LINCOLN            WI   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 17 ON THE LINCOLN COUNTY LINE.

&&
Local storm report, Aug 28, 4:09 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
409 PM CDT TUE AUG 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TSTM WND GST     NEVA                    45.23N 89.11W
08/28/2007  E65 MPH          LANGLADE           WI   LAW ENFORCEMENT

            ROOF BLEW OFF SMALL BUILDING. HAIL UP TO PENNY SIZE.

0405 PM     HAIL             PICKEREL                45.36N 88.91W
08/28/2007  E1.00 INCH       LANGLADE           WI   PUBLIC

            ALSO TREE BLOWN DOWN.

&&
Local storm report, Aug 28, 4:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
424 PM CDT TUE AUG 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND GST     CRANDON                 45.56N 88.90W
08/28/2007  E80 MPH          FOREST             WI   LAW ENFORCEMENT

            MANY TREES DOWN ACROSS SOUTHWEST PART OF COUNTY. MOBILE
            HOME TIPPED OVER. EXACT LOCATIONS AND TIMES OF DAMAGE
            WILL BE DETERMINED IN LATER UPDATES.

&&
Local storm report, Aug 28, 4:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
428 PM CDT TUE AUG 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     WAUSAU                  44.96N 89.63W
08/28/2007                   MARATHON           WI   BROADCAST MEDIA

            A TREE WAS KNOCKED DOWN AT WSAW-TV STUDIOS WHICH DAMAGED
            A CAR WINDSHIELD.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 12:39 AM CDTSevere Thunderstorm WarningGRBVilas66 min
Aug 28, 4:48 AM CDTSevere Thunderstorm WarningGRBLincoln57 min
Aug 28, 5:43 AM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln37 min
Aug 28, 7:15 AM CDTMarine Weather StatementGRB60 min
Aug 28, 2:45 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon, Oneida60 min
Aug 28, 3:28 PM CDTSevere Thunderstorm WarningGRBLanglade47 min
Aug 28, 3:51 PM CDTSevere Thunderstorm WarningGRBMarathon24 min
Aug 28, 4:00 PM CDTSevere Thunderstorm WarningGRBForest, Langlade45 min
Aug 28, 4:04 PM CDTSevere Thunderstorm WarningGRBMenominee, Shawano56 min
Aug 28, 4:21 PM CDTSevere Thunderstorm WarningGRBOconto39 min
Aug 28, 4:29 PM CDTSevere Thunderstorm WarningGRBFlorence, Marinette46 min
Aug 28, 5:04 PM CDTSpecial Marine WarningGRB56 min
Aug 28, 5:29 PM CDTSevere Thunderstorm WarningGRBOutagamie, Shawano, Waupaca33 min
Aug 28, 5:47 PM CDTSevere Thunderstorm WarningGRBMarinette28 min
Aug 28, 5:56 PM CDTSpecial Marine WarningGRB94 min
Aug 28, 6:26 PM CDTMarine Weather StatementGRB94 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.